Chasing the Rainbow

Chasing the rainbow

I have devoted this blog site to be a place to find happiness in everyday life. That being said, some days it’s very difficult to do so. Consequently, I am in a place of struggle at the moment. It is only temporary and I will once again rise to my place on the top of the heap!

In my younger days, I battled episodes of hypoglycemia.Specifically, Reactive hypoglycemia, which occurs within a few hours after a meal. An overproduction of insulin causes reactive hypoglycemia. Having reactive hypoglycemia may mean that you’re at risk for developing diabetes. I would eat breakfast and shortly thereafter my blood sugar would just crash. I’d find myself in a daze unable to concentrate, dizzy, confused, sweating, shaking, most of the time with a headache and personality changes. Stir in the angst of Junior high and High School and it’s a roller coaster ride for sure! The doctor suggested to take along snacks to keep my blood sugar levels more even. That did help.(Some of the above paragraph I read here and if you’d like more info. www.healthline.com/health/hypoglycemia-without-diabetes#overview1 )

Fast Forward

Today, I am a type 2 diabetic. I have been for about eight years. Much of the time it was controlled by diet and occasional exercise. (Who am I kidding!) Then it progressed to an oral medication. Even then it wasn’t such a big deal. But, diabetes is a progressive disease and it eventually does get worse.

About eight months ago I started taking a non-insulin injectable medication. I hated it. I lovingly called it my personal whale harpoon. Ha ha. It hurt sometimes to do the injection and initially I just had tiny bruises. Then about two months ago, it started to really hurt and burn a little. The bruises were the size of the circle if you make the OK gesture with your hands. (Different gesture than the Triple-A traffic finger, relax.) Black, with raised bumps. Then they started to itch and welt. I didn’t know what to think so I tried to eliminate any changes. New Laundry soap? Body Wash? Etc. Nothing. Finally, I called my endocrinologist who told me to stop taking it. I was having an allergic reaction to it.

The good news! The itching is starting to go away. I can wear my bikini again! (Just kidding, I won’t.)

The bad news! The new medicine he prescribed may make me look “chubby”. It moves the fat stored around your organs to under the skin so while you may not gain any weight you will look like you did. Ugh. He followed this up with saying that having fat stored around your organs is bad and in the long run this medicine will provide protections for my heart. Not protecting my heart now. Just when I was about to launch my supermodel career. Sigh.

Acceptable Side Effects

Why don’t medications have side effects we can live with? The following are my suggestions to the FDA for side effects acceptable to the average person. Let me know what you think. There’s strength in numbers!

  • May cause alertness while driving
  • May cause focus and concentration to words spoken by teacher, professor, clergyman, spouse, children
  • May cause restful, energizing sleep
  • A majority of people may notice feelings of happiness and tranquility
  • Do not watch a funny movie until you know how this medication may cause the volume of your laughter to rise. It could cause unwelcome stares from strangers and at the worst to make you wet yourself.
  • This medication may cause you to like fruits, vegetables, and other healthy foods
  • The use of this product may cause other people to see the best in you and in turn, you will see the best in them
  • You may notice increased productivity while in the workplace. Use cautiously as your employer may notice also and increase your salary.
  • Do not take more of this medication than prescribed. If you are over the top cheerful too early in the morning someone not prescribed this medication may harm you
  • Lastly, the use of this medication may allow you to capture a leprechaun and chase him over the rainbow to your well-earned pot of Gold. Good Luck

 

 

 

This entry was posted in Family, Happiness, Health. Bookmark the permalink.

2 Responses to Chasing the Rainbow

  1. janet says:

    side effects.. totally new ball game.. sometimes worse than what you are taking medicine to alleviate.. choices.. not many.. suffer in silence or so it seems.. but no.. with side effects as you described there would be no more talking under our breath ..complaining .. what would others think.. they would be speechless!

Leave a Reply

Your email address will not be published. Required fields are marked *